A bicriteria approach to minimize maximal lateness and resource consumption for scheduling a single machine

Liron Yedidsion, Dvir Shabtay, Moshe Kaspi

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

We extend the classical single-machine maximal lateness scheduling problem to the case where the job processing times are controllable by allocating a continuous and nonrenewable resource to the processing operations. Our aim is to construct an efficient trade-off curve between maximal lateness and total resource consumption using a bicriteria approach. We present a polynomial time algorithm that constructs this trade-off curve assuming a specified general type of convex decreasing resource consumption function. We illustrate the algorithm with a numerical example.

Original languageEnglish
Pages (from-to)341-352
Number of pages12
JournalJournal of Scheduling
Volume10
Issue number6
DOIs
StatePublished - 1 Dec 2007

Keywords

  • Bicriteria
  • Convex resource allocation
  • Maximal lateness
  • Single machine scheduling

ASJC Scopus subject areas

  • Software
  • Engineering (all)
  • Management Science and Operations Research
  • Artificial Intelligence

Fingerprint

Dive into the research topics of 'A bicriteria approach to minimize maximal lateness and resource consumption for scheduling a single machine'. Together they form a unique fingerprint.

Cite this